Alert archive / Illinois / Gale Warnings in 2016
Gale Warning 28, NWS Chicago, IL
NWS Chicago, IL issued this gale warning at Apr 25, 2016, 3:09 AM CDT. It took effect at Apr 25, 2016, 4:00 PM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2016, 3:09 AM CDT (08:09 UTC)
- In effect from
- Apr 25, 2016, 4:00 PM CDT
- Expired
- Apr 26, 2016, 2:55 AM CDT
- In force
- 11 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted.
908 WHUS73 KLOT 250809 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 309 AM CDT MON APR 25 2016 LMZ261-362-364-366-563-565-251615- /O.UPG.KLOT.GL.A.0017.160425T2100Z-160426T1200Z/ /O.NEW.KLOT.GL.W.0028.160425T2100Z-160426T1200Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- 309 AM CDT MON APR 25 2016 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...EAST GALES BECOMING NORTHEAST TO 35 KT. * SIGNIFICANT WAVES...TO 9 FT. * OCCASIONAL WAVES...TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ740>742-251615- /O.NEW.KLOT.SC.Y.0040.160426T1500Z-160428T0300Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR- 309 AM CDT MON APR 25 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 10 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 10 PM CDT WEDNESDAY. * WINDS...TO 25 KT. * SIGNIFICANT WAVES...TO 6 FT. * OCCASIONAL WAVES...TO 9 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ743>745-251615- /O.NEW.KLOT.SC.Y.0040.160426T2100Z-160427T2100Z/ CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- 309 AM CDT MON APR 25 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM TUESDAY TO 4 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM TUESDAY TO 4 PM CDT WEDNESDAY. * WINDS...TO 20 KT. * SIGNIFICANT WAVES...TO 6 FT. * OCCASIONAL WAVES...TO 8 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JEE
4 follow-up statements
219 WHUS73 KLOT 251400 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 900 AM CDT MON APR 25 2016 LMZ261-362-364-366-563-565-252200- /O.CON.KLOT.GL.W.0028.160425T2100Z-160426T1200Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- 900 AM CDT MON APR 25 2016 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT TUESDAY... * WINDS...EAST GALES BECOMING NORTHEAST TO 35 KT. * SIGNIFICANT WAVES...TO 9 FT. * OCCASIONAL WAVES...TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ740>742-252200- /O.CON.KLOT.SC.Y.0040.160426T1500Z-160428T0300Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR- 900 AM CDT MON APR 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 10 PM CDT WEDNESDAY... * WINDS...TO 25 KT. * SIGNIFICANT WAVES...TO 6 FT. * OCCASIONAL WAVES...TO 9 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ743>745-252200- /O.CON.KLOT.SC.Y.0040.160426T2100Z-160427T2100Z/ CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- 900 AM CDT MON APR 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO 4 PM CDT WEDNESDAY... * WINDS...TO 20 KT. * SIGNIFICANT WAVES...TO 6 FT. * OCCASIONAL WAVES...TO 8 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BEACHLER
302 WHUS73 KLOT 251954 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 254 PM CDT MON APR 25 2016 LMZ261-362-364-366-563-565-260400- /O.CON.KLOT.GL.W.0028.160425T2100Z-160426T1200Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- 254 PM CDT MON APR 25 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... * WINDS...EAST GALES BECOMING NORTHEAST TO 35 KT. * SIGNIFICANT WAVES...TO 9 FT. * OCCASIONAL WAVES...TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ740>742-260400- /O.CON.KLOT.SC.Y.0040.160426T1500Z-160428T0300Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR- 254 PM CDT MON APR 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 10 PM CDT WEDNESDAY... * WINDS...TO 20 KT. * SIGNIFICANT WAVES...TO 6 FT. * OCCASIONAL WAVES...TO 8 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ743>745-260400- /O.CON.KLOT.SC.Y.0040.160426T2100Z-160427T2100Z/ CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- 254 PM CDT MON APR 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO 4 PM CDT WEDNESDAY... * WINDS...TO 20 KT. * SIGNIFICANT WAVES...TO 6 FT. * OCCASIONAL WAVES...TO 8 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BEACHLER
060 WHUS73 KLOT 260150 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 850 PM CDT MON APR 25 2016 LMZ261-362-364-366-563-565-261000- /O.CON.KLOT.GL.W.0028.000000T0000Z-160426T1200Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- 850 PM CDT MON APR 25 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... * WINDS...EAST GALES BECOMING NORTHEAST TO 35 KT. * SIGNIFICANT WAVES...TO 9 FT. * OCCASIONAL WAVES...TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ740>742-261000- /O.CON.KLOT.SC.Y.0040.160426T1500Z-160428T0300Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR- 850 PM CDT MON APR 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 10 PM CDT WEDNESDAY... * WINDS...TO 20 KT. * SIGNIFICANT WAVES...TO 6 FT. * OCCASIONAL WAVES...TO 8 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ743>745-261000- /O.CON.KLOT.SC.Y.0040.160426T2100Z-160427T2100Z/ CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- 850 PM CDT MON APR 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO 4 PM CDT WEDNESDAY... * WINDS...TO 20 KT. * SIGNIFICANT WAVES...TO 6 FT. * OCCASIONAL WAVES...TO 8 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
144 WHUS73 KLOT 260755 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 255 AM CDT TUE APR 26 2016 LMZ261-362-364-366-563-565-260900- /O.CAN.KLOT.GL.W.0028.000000T0000Z-160426T1200Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- 255 AM CDT TUE APR 26 2016 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE GALE WARNING. WIND GUSTS ARE BELOW GALE FORCE THEREFORE THE GALE WARNING WAS CANCELLED. $$ LMZ740>742-261600- /O.CON.KLOT.SC.Y.0040.160426T1500Z-160428T0300Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR- 255 AM CDT TUE APR 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT WEDNESDAY... * WINDS...TO 25 KT. * SIGNIFICANT WAVES...TO 6 FT. * OCCASIONAL WAVES...TO 8 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ743>745-261600- /O.CON.KLOT.SC.Y.0040.160426T2100Z-160427T2100Z/ CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- 255 AM CDT TUE APR 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM CDT WEDNESDAY... * WINDS...TO 20 KT. * SIGNIFICANT WAVES...TO 6 FT. * OCCASIONAL WAVES...TO 8 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JEE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this gale warning went out at Apr 25, 3:04 AM CDT, 5 minutes earlier.
Area forecast discussion, Apr 25, 3:04 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE, IL
304 AM CDT MON APR 25 2016
.UPDATE...
843 PM CDT
FOR EVENING UPDATE...
MINOR TWEAKS MADE TO GOING FORECAST...INCLUDING LOWERING MIN TEMPS
AND ADJUSTING HOURLY TEMP TRENDS ESPECIALLY ALONG THE NORTH SHORE
ACCOUNT STRONG LAKE BREEZE...AND SCALING BACK LOW-CHANCE POPS
THROUGH THE OVERNIGHT HOURS.
EARLY EVENING SURFACE ANALYSIS DEPICTS OCCLUDING LOW PRESSURE
OVER SOUTH DAKOTA...WITH A NEARLY STATIONARY FRONT EXTENDING
SOUTHEAST TO SOUTHERN LAKE MICHIGAN. FRONTAL BOUNDARY CUTS ACROSS
FAR NORTHEAST IL...ENHANCED BY EASTERLY LAKE BREEZE FROM THIS
AFTERNOON. THIS HAS LED TO TEMPS FALLING INTO THE LOW 50S ALONG
THE SHORE NORTH OF CHICAGO...WHILE MANY AREAS WEST/SOUTH OF THE
BOUNDARY WERE STILL ENJOYING EVENING TEMPS IN THE LOW 70S AS OF 8
PM. THIS FRONT IS EXPECTED TO LIFT NORTH OF THE IL/WI BORDER LATE
TONIGHT/EARLY MONDAY HOWEVER...AS SURFACE LOW MOVES EAST ACROSS
THE UPPER MISSISSIPPI VALLEY DURING THE DAY AND INTO WI MONDAY
EVENING IN RESPONSE TO FAIRLY VIGOROUS SHORT WAVE ROTATING
NORTHEASTWARD AROUND THE ASSOCIATED CLOSED UPPER LOW OVER THE
DAKOTAS. LOW LEVEL INSTABILITY AT THIS TIME IS LIMITED TO AREAS
AHEAD OF THE SURFACE COLD FRONT ACROSS THE MID AND UPPER MISSOURI
VALLEYS...AND THIS ACTIVITY IS EXPECTED TO WANE OVERNIGHT AS THE
SHORT WAVE TRACKS NORTHEAST INTO WI AND WEAKENS THROUGH EARLY
MONDAY MORNING. GUIDANCE TRENDS CONTINUE TO LIMIT SIGNIFICANT
PRECIP TO AREAS WEST-NORTHWEST AND NORTH OF THE FORECAST AREA
THROUGH THE NIGHT...AND WITH FORECAST SOUNDINGS MAINTAINING WARM
LAYER/CAP BETWEEN 600-700 MB THROUGH 12Z HAVE TRIMMED SLIGHT
CHANCE POPS BACK TO MAINLY JUST NORTH CENTRAL IL DURING THE PRE-
DAWN HOURS.
WHILE SOME SHOWERS AND CLOUD COVER ARE POSSIBLE MONDAY
MORNING/MID-DAY...IT APPEARS THE GREATEST POTENTIAL FOR MORE
ORGANIZED CONVECTIVE ACTIVITY IN THE WARM SECTOR WILL HOLD OFF
UNTIL THE LATE AFTERNOON AND EVENING HOURS WITHIN THE LOW LEVEL
THETA-E AXIS AHEAD OF THE OCCLUDED FRONT.
RATZER
&&
.SHORT TERM...
154 PM CDT
THROUGH MONDAY NIGHT...
VERY MILD DAY HAS SETUP ACROSS MUCH OF THE FORECAST AREA THIS
AFTERNOON...WITH SOUTHERLY FLOW USHERING IN HIGHER DEWPOINTS AND
SATELLITE IMAGERY INDICATING ONLY A CIRRUS DECK SLIDING OVERHEAD
THIS AFTERNOON. THIS HAS ALLOWED SFC TEMPS TO WARM INTO THE
MID/UPR 70S...HOWEVER WITH A SLIGHTLY LIGHTER GRADIENT AT THE SFC
WINDS HAVE REMAINED SLIGHTLY ONSHORE FOR FAR NORTHEAST ILLINOIS
AND TEMPS REMAIN IN THE UPPER 50S/AROUND 60.
GUIDANCE CONTINUES TO LEAN TOWARDS MID-LVL HEIGHTS REMAINING
ELEVATED THROUGH TONIGHT FROM CENTRAL WISC STRETCHING SOUTH
THROUGH NORTHERN IL/NORTHWEST IN...WHICH WILL MAINTAIN A DRY
STRETCH. THE VORT MAX WILL BEGIN TO PUSH EAST FROM THE CENTRAL
PLAINS AROUND 6Z...WITH A WEAKER LEE-SIDE LOBE OF VORTICITY ACROSS
EASTERN KANSAS/MISSOURI LIFTING NORTHEAST. HEIGHTS WILL BEGIN TO
DECLINE AROUND 9-12Z MON...HOWEVER THE LEE-SIDE VORT WILL
GRADUALLY ENCOUNTER THESE ELEVATED HEIGHTS AND LIKELY BE SLOWING
AND WEAKENING. BUT THERE COULD BE SOME LINGERING SHOWERS AND
PERHAPS AN ISOLATED THUNDERSTORM MAINLY IN THE 14-18Z
TIMEFRAME...THEN WEAK DIFFLUENT FLOW RETURNS EARLY MON AFTN.
THE TRENDS HAVE BEEN FOR A FURTHER NORTH AND WEAKER SHEARED SETUP
FOR MON AFTN...WHICH IS SUPPORTED BY MOST OPERATIONAL SOLUTIONS
WITH THE LACK OF ORGANIZED PRECIP/CONVECTION IN THE 18-21Z PERIOD
MONDAY OVER NORTHERN IL AND NOW BEING PROGGED TO BE IN
CENTRAL/EASTERN WISC. AS THE LATE AFTN/EARLY EVE PROGRESSES...A
FRONTAL BOUNDARY WILL BE SLIDING SOUTH ACROSS THE LAKE WITH THE
500MB VORT FLATTENING. THERE REMAINS SOME MID-LVL CONVERGENCE
ALONG AND AHEAD OF THE FRONTAL BOUNDARY...WHICH COUPLED WITH AN
UNSTABLE 0-6KM LAYER COULD BE ENOUGH TO TRIGGER CONVECTION. SOME
OF THE HI-RES DATASETS SUGGEST A RAGGED LINE OF CONVECTION DIVING
SOUTHEAST FROM SOUTHERN WISC ACROSS FAR NORTHEAST IL INTO NORTHERN
IN AFTER 00Z...BUT QUICKLY ENDING JUST AFT MIDNIGHT MON NIGHT.
WARM THERMAL RIDGE LINGERS OVERHEAD AGAIN MON...AND WOULD SUPPORT
TEMPS YET AGAIN FLIRTING WITH 80 DEGREES IN MANY AREAS. THE
SOUTHERLY/SOUTHWESTERLY FLOW SHOULD BE STRONG ENOUGH MON AFTN TO
PREVENT ANY ONSHORE COMPONENT FOR FAR NE ILLINOIS. DEW POINTS WILL
ALSO BE ADVECTING SLIGHTLY HIGHER INTO THE MID/UPR 50S...WHICH
COULD ALSO SLOW THE WARMING RATES IN THE AFTN MON...AND IF CLOUDS
ARE THICKER THROUGHOUT THE DAY THEN TEMPS MAY STRUGGLE TO MOVE
BEYOND THE MID 70S.
HEIGHTS THEN AGAIN BEGIN TO RISE AFTER MIDNIGHT MON NGT...AS FLOW
QUICKLY TURNS NORTH/NORTHEASTERLY IN THE WAKE OF THE FRONTAL
BOUNDARY. PRECIP WILL QUICKLY COME TO AN END LATE MON NGT...WITH
TEMPS FALLING INTO THE UPR 40S TO 50S.
BEACHLER
&&
.LONG TERM...
242 PM CDT
TUESDAY THROUGH SUNDAY...
WITH THE DEPARTURE OF THE MID/UPPER LEVEL TROUGH AND SURFACE
LOW...FRONT WILL CONTINUE TO SLOWLY SAG SOUTH THROUGH THE CWA LATE
MONDAY NIGHT INTO TUESDAY MORNING. HOWEVER...ITS POSSIBLE THAT
THIS FRONT MAY STILL BE IN AND AROUND THE FAR SOUTHERN CWA TUESDAY
MORNING WITH SOME LINGERING ISOLATED/LIGHT SHOWERS STILL POSSIBLE.
WOULD THINK ANY CHANCE OF AN ADDITIONAL THUNDERSTORM WOULD BE
LOW...WITH THE HIGHER CHANCES SITUATED TO THE SOUTH. THIS BETTER
FOCUS FOR ANY PRECIP SHOULD REMAIN TO THE SOUTH OF THE CWA DURING
THE DAY TUESDAY...AND HAVE KEPT MAINLY DRY CONDITIONS ACROSS THE
CWA. MAX TEMPS WILL LIKELY BE HIGHLY VARIABLE OVER THE CWA WITH
THIS FRONT STILL IN AND AROUND A PORTION OF THE CWA...BUT
DEFINITELY WILL BE VERY DIFFERENT TEMPS FROM THE MILD CONDITIONS
ON MONDAY FOR MOST AREAS.
TURN ATTENTION TOWARDS ANOTHER LARGE UPPER LEVEL SYSTEM EXPECTED
TO PUSH THROUGH THE CENTRAL CONUS BY THE MIDDLE OF THE WEEK...WITH
PRECIP CHANCES INCREASING TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.
MODELS VARY TO THE EXTENT OF THE PRECIP PUSH ACROSS THE CWA...WITH
MOST LOCATIONS POSSIBLY STAYING ON THE DRY SIDE TUESDAY NIGHT.
GIVEN THE ADVERTISED CLOSE NATURE OF THIS SYSTEM...TRENDED TOWARDS
THE DRIER MODEL SOLUTIONS WITH THE BULK OF ANY PRECIP LIKELY
STAYING JUST TO THE WEST OF THE CWA. THIS SYSTEM SHOULD BEGIN TO
APPROACH THE REGION DURING THE DAY WEDNESDAY AND WITH THIS
INCREASE IN LARGE SCALE ASCENT...MOST LOCATIONS WILL LIKELY SEE
MORE WIDESPREAD PRECIP. THIS WILL BE MORE EVIDENT ACROSS THE
SOUTHWEST/SOUTH THIRD OF THE CWA AND ESPECIALLY IN THE AFTERNOON.
SOMEWHAT LOWER CONFIDENT WITH OVERALL CONVECTIVE TRENDS ON
WEDNESDAY...AS GUIDANCE STILL SHOWING THAT THE CWA WILL STAY ON
THE COOL SIDE OF A BOUNDARY. HOWEVER...GIVEN THE CLOSE PROXIMITY
TO THIS BOUNDARY AND MOISTURE RICH AIR AND NEGATIVELY TILTED
TROUGH IN PLACE...THUNDER WILL STILL BE POSSIBLE FOR MAINLY THE
SOUTHERN HALF OF THE CWA. THE STRONGEST CONVECTION WILL LIKELY
STAY TO THE SOUTH OF THE CWA ON WEDNESDAY...WITH STEADY RAIN AND
ISOLATED THUNDER THEN EXPECTED INTO WEDNESDAY NIGHT. THIS SYSTEM
WILL AT LEAST DAMPEN WHILE STILL MOVING ACROSS THE REGION ON
THURSDAY WITH LINGERING CHANCES FOR SHOWERS...AND WHILE COOL
CONDITIONS STILL REMAIN IN PLACE. THE END OF THE WORK WEEK IS
TRENDING DRIER...BUT A MORE ACTIVE PATTERN IS APPEARING TO QUICKLY
RETURN BY THE WEEKEND.
RODRIGUEZ
&&
.AVIATION...
FOR THE 06Z TAFS...
SOUTH WINDS BECOME SOUTHWEST AND GUST TO 20-25 KT AT THE EASTERN
TERMINALS. GUSTS OF 25-28 KT ARE POSSIBLE AT RFD THIS AFTN. THE
CONVECTION CURRENTLY OVER CENTRAL IOWA SHOULD DISSIPATE BEFORE
REACHING THE TERMINALS. THE COLD FRONT CURRENTLY OVER THE LAKE
DRIFTS SOUTH LATE THIS AFTERNOON INTO THIS EVENING. GUIDANCE
CONTINUES TO SLOW THE ARRIVAL OF THE FRONT AND A LATER ARRIVAL
WOULD LIKELY RESULT IN LESS THUNDER COVERAGE. KEPT THE LATE
AFTERNOON/EARLY TIMING OF TSRA AT ALL OF THE TERMINALS BUT HAVE
MEDIUM CONFIDENCE IN THUNDERSTORMS IMPACTING THE TERMINALS AND
MEDIUM-LOW CONFIDENCE IN TIMING. COULD SEE A SCENARIO WHERE THERE
ARE ONLY A FEW THUNDERSTORMS SCATTERED ABOUT NORTHERN IL AND NW
INDIANA...AKA A VCTS SITUATION. FOR NOW A TEMPO FOR TSRA SEEMED
APPROPRIATE. GUSTS DIMINISH BEHIND THE FRONT AND WINDS BECOME
NORTHWEST EARLY TUESDAY MORNING. THERE MAY BE A PERIOD OF
SCATTERED VFR CLOUDS BEHIND THE FRONT.
JEE
&&
.MARINE...
304 AM CDT
HEADLINES...REPLACED THE GALE WATCH WITH A GALE WARNING FOR LATE
THIS AFTERNOON INTO EARLY TUESDAY MORNING. ALSO ISSUED A SMALL
CRAFT ADVISORY FOR HAZARDOUS WAVES TUESDAY MORNING INTO WEDNESDAY
EVENING FOR THE IL NSH AND TUESDAY AFTN INTO WEDNESDAY AFTN FOR THE
INDIANA NSH WATERS.
A COLD FRONT IS OVER CENTRAL LAKE MICHIGAN WITH NE WINDS NORTH OF
THE FRONT AND SOUTHEAST WINDS TO THE SOUTH. WINDS WILL INCREASE TO
GALE FORCE OVER THE NORTHERN END LATE THIS AFTN WHILE WINDS ON THE
SOUTH HALF WILL BECOME SOUTHWEST THIS EVENING. THE FRONT WILL SHIFT
SOUTH AS THE WEAKENING LOW PASSES OVER THE SOUTHERN END OF THE LAKE
TONIGHT. WINDS BECOME NORTHEAST LEADING TO HAZARDOUS WAVES IN THE
NSH WATERS INTO WEDNESDAY EVENING. ANOTHER LOW MOVES OVER THE
PLAINS WEDNESDAY AND PASSES SOUTH OF THE LAKE THURSDAY. NORTHEAST TO
EAST WINDS TO 25 KT CONTINUE THROUGH THURSDAY AFTERNOON PROBABLY
LEADING TO ANOTHER PERIOD OF HAZARDOUS WAVES FOR AT LEAST THE IL NSH
WATERS. THE SOUTHERN END OF HIGH PRESSURE CENTERED OVER HUDSON BAY
ROTATES OVER THE LAKE LATE THIS WEEK WITH WEAK NORTH TO NORTHEAST
WINDS. ANOTHER LOW IS PROGGED TO SLOWLY SHIFT EAST FROM THE PLAINS
TO OVER CENTRAL IL AND INDIANA LAKE EARLY NEXT WEEK. THIS WILL
RESULT IN STRENGTHENING NORTHEAST WINDS.
JEE
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742...10 AM TUESDAY TO
10 PM WEDNESDAY.
SMALL CRAFT ADVISORY...LMZ743-LMZ744-LMZ745...4 PM TUESDAY TO 4
PM WEDNESDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Apr 24, 4:02 PM CDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 402 PM CDT SUN APR 24 2016 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 252115- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 402 PM CDT SUN APR 24 2016 /502 PM EDT SUN APR 24 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND MONDAY EVENING WITH SOME LIMITED THREAT OF SEVERE THUNDERSTORMS MONDAY AFTERNOON AND EVENING. THERE IS A CHANCE OF THUNDERSTORMS AGAIN WEDNESDAY INTO WEDNESDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-252115- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 402 PM CDT SUN APR 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WINDS MAY CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT MONDAY. WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE PROBABLE TUESDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND MONDAY NIGHT...WEDNESDAY NIGHT...AND SATURDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-252115- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 402 PM CDT SUN APR 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALES ARE POSSIBLE OVER THE NORTHERN END OF THE LAKE MONDAY AFTERNOON AND MONDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND MONDAY NIGHT OVER THE ENTIRE LAKE...AND ANOTHER SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT MAINLY OVER THE FAR SOUTHERN END OF THE LAKE. && RODRIGUEZ VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:09 AM CDT | Small Craft Advisory | LOT | 3 days | |
| Apr 25, 4:14 PM CDT | Severe Thunderstorm Warning | LOT | Boone, McHenry | 35 min |
| Apr 25, 4:44 PM CDT | Special Marine Warning | LOT | 2 hr | |
| Apr 25, 5:01 PM CDT | Special Weather Statement | LOT | DeKalb, Kane | 44 min |
| Apr 25, 5:34 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Kane | 41 min |
| Apr 25, 6:06 PM CDT | Special Marine Warning | LOT | 114 min | |
| Apr 25, 6:13 PM CDT | Special Weather Statement | LOT | Lake | 47 min |
| Apr 25, 6:22 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 23 min |
| Apr 25, 6:59 PM CDT | Severe Thunderstorm Warning | LOT | Lake | 32 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.